Alert archive / North Dakota / Winter Storm Watches in 2016
Winter Storm Watch 2, NWS Bismarck, ND
NWS Bismarck, ND issued this winter storm watch at Nov 26, 2016, 8:13 PM MST for 32 counties in North Dakota. It took effect at Nov 27, 2016, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 26, 2016, 8:13 PM MST (03:13 UTC)
- In effect from
- Nov 27, 2016, 11:00 PM MST
- Expired
- Nov 27, 2016, 2:26 PM MST
- In force
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2172 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
789 WWUS43 KBIS 270313 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 913 PM CST SAT NOV 26 2016 ...WINTER STORM POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY MORNING... .THE FIRST WINTER STORM OF THE SEASON MAY IMPACT WESTERN AND CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY MORNING. PRECIPITATION IS FIRST EXPECTED TO DEVELOP ACROSS THE JAMES RIVER VALLEY SUNDAY NIGHT...AND SPREAD ACROSS THE REMAINDER OF THE AREA BY MONDAY MORNING. A WINTRY MIX IS POSSIBLE ACROSS THE JAMES RIVER VALLEY SUNDAY NIGHT INTO MONDAY MORNING. OTHERWISE...ALL SNOW IS FORECAST WITH THIS STORM. SIGNIFICANT SNOWFALL ACCUMULATIONS IN EXCESS OF 6 INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH OF THE AREA. BLOWING SNOW IS ALSO A CONCERN BEGINNING TUESDAY. THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT IMPACTS TO TRAVEL AND COMMERCE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271115- /O.NEW.KBIS.WS.A.0002.161128T0600Z-161130T1200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 913 PM CST SAT NOV 26 2016 /813 PM MST SAT NOV 26 2016/ ...WINTER STORM WATCH IN EFFECT FROM SUNDAY NIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY NIGHT THROUGH WEDNESDAY MORNING. * TIMING...SUNDAY NIGHT THROUGH WEDNESDAY MORNING. * FREEZING RAIN...A MIX OF FREEZING RAIN...SLEET AND SNOW IS FORECAST SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE JAMES RIVER VALLEY. * SNOWFALL...SIGNIFICANT SNOWFALL ACCUMULATIONS IN EXCESS OF 6 INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH OF THE AREA * BLOWING SNOW...POTENTIAL FOR FURTHER REDUCED VISIBILITY IN BLOWING SNOW TUESDAY THROUGH WEDNESDAY MORNING. * IMPACTS...THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT TRAVEL AND COMMERCE IMPACTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PJA/MM
4 follow-up statements
704 WWUS43 KBIS 271112 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 512 AM CST SUN NOV 27 2016 ...WINTER STORM POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY MORNING... .THE FIRST WINTER STORM OF THE SEASON WILL IMPACT WESTERN AND CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY MORNING. A WINTRY MIX IS POSSIBLE ACROSS THE JAMES RIVER VALLEY SUNDAY NIGHT...WITH A MIX OF RAIN AND SNOW MONDAY. OTHERWISE...ALL SNOW IS FORECAST WITH THIS STORM. IT IS STILL UNCERTAIN HOW MUCH SNOW WILL ACCUMULATE...GIVEN OUR RECENT WARM TEMPERATURES...AND WHERE THE MOST SNOW WILL FALL. BUT AT THIS TIME IT LOOKS LIKE SIGNIFICANT SNOWFALL ACCUMULATIONS IN EXCESS OF 6 INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH OF THE AREA. BLOWING SNOW IS ALSO A CONCERN BEGINNING TUESDAY. THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT IMPACTS TO TRAVEL AND COMMERCE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-271915- /O.CON.KBIS.WS.A.0002.161128T0600Z-161130T1200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 512 AM CST SUN NOV 27 2016 /412 AM MST SUN NOV 27 2016/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... * TIMING...SUNDAY NIGHT THROUGH WEDNESDAY MORNING. * FREEZING RAIN...A MIX OF FREEZING RAIN...SLEET AND SNOW IS FORECAST SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE JAMES RIVER VALLEY. * SNOWFALL...SIGNIFICANT SNOWFALL ACCUMULATIONS IN EXCESS OF 6 INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH OF THE AREA * BLOWING SNOW...POTENTIAL FOR FURTHER REDUCED VISIBILITY IN BLOWING SNOW TUESDAY THROUGH WEDNESDAY MORNING. * IMPACTS...THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT TRAVEL AND COMMERCE IMPACTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TWH
028 WWUS43 KBIS 271234 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 634 AM CST SUN NOV 27 2016 ...WINTER STORM POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY MORNING... .THE FIRST WINTER STORM OF THE SEASON WILL IMPACT WESTERN AND CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY MORNING. A WINTRY MIX IS POSSIBLE ACROSS THE JAMES RIVER VALLEY SUNDAY NIGHT...WITH A MIX OF RAIN AND SNOW MONDAY. OTHERWISE...ALL SNOW IS FORECAST WITH THIS STORM. IT IS STILL UNCERTAIN HOW MUCH SNOW WILL ACCUMULATE...GIVEN OUR RECENT WARM TEMPERATURES...AND WHERE THE MOST SNOW WILL FALL. BUT AT THIS TIME IT LOOKS LIKE SIGNIFICANT SNOWFALL ACCUMULATIONS IN EXCESS OF 6 INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH OF THE AREA. BLOWING SNOW IS ALSO A CONCERN BEGINNING TUESDAY. THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT IMPACTS TO TRAVEL AND COMMERCE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-272045- /O.CON.KBIS.WS.A.0002.161128T0600Z-161130T1200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 634 AM CST SUN NOV 27 2016 /534 AM MST SUN NOV 27 2016/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... * TIMING...SUNDAY NIGHT THROUGH WEDNESDAY MORNING. * FREEZING RAIN...A MIX OF FREEZING RAIN...SLEET AND SNOW IS FORECAST SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE JAMES RIVER VALLEY. * SNOWFALL...SIGNIFICANT SNOWFALL ACCUMULATIONS IN EXCESS OF 6 INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH OF THE AREA * BLOWING SNOW...POTENTIAL FOR FURTHER REDUCED VISIBILITY IN BLOWING SNOW TUESDAY THROUGH WEDNESDAY MORNING. * IMPACTS...THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT TRAVEL AND COMMERCE IMPACTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TWH
778 WWUS43 KBIS 271721 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1121 AM CST SUN NOV 27 2016 ...WINTER STORM POSSIBLE ACROSS WESTERN AND CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY MORNING... .THE FIRST WINTER STORM OF THE SEASON WILL IMPACT WESTERN AND CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY MORNING. A WINTRY MIX IS POSSIBLE ACROSS THE JAMES RIVER VALLEY SUNDAY NIGHT...WITH A MIX OF RAIN AND SNOW MONDAY. OTHERWISE...ALL SNOW IS FORECAST WITH THIS STORM. IT IS STILL UNCERTAIN HOW MUCH SNOW WILL ACCUMULATE...GIVEN OUR RECENT WARM TEMPERATURES...AND WHERE THE MOST SNOW WILL FALL. BUT AT THIS TIME IT LOOKS LIKE SIGNIFICANT SNOWFALL ACCUMULATIONS IN EXCESS OF 6 INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH OF THE AREA. BLOWING SNOW IS ALSO A CONCERN BEGINNING TUESDAY. THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT IMPACTS TO TRAVEL AND COMMERCE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280130- /O.CON.KBIS.WS.A.0002.161128T0600Z-161130T1200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 1121 AM CST SUN NOV 27 2016 /1021 AM MST SUN NOV 27 2016/ ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT... * TIMING...SUNDAY NIGHT THROUGH WEDNESDAY MORNING. * FREEZING RAIN...A MIX OF FREEZING RAIN...SLEET AND SNOW IS FORECAST SUNDAY NIGHT INTO MONDAY MORNING ACROSS THE JAMES RIVER VALLEY. * SNOWFALL...SIGNIFICANT SNOWFALL ACCUMULATIONS IN EXCESS OF 6 INCHES ARE POSSIBLE BY WEDNESDAY MORNING ACROSS MUCH OF THE AREA * BLOWING SNOW...POTENTIAL FOR FURTHER REDUCED VISIBILITY IN BLOWING SNOW TUESDAY THROUGH WEDNESDAY MORNING. * IMPACTS...THIS STORM HAS THE POTENTIAL TO PRODUCE SIGNIFICANT TRAVEL AND COMMERCE IMPACTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ AJ
620 WWUS43 KBIS 272126 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 326 PM CST SUN NOV 27 2016 ...SNOW AND BLOWING SNOW ACROSS WEST AND CENTRAL NORTH DAKOTA TONIGHT THROUGH WEDNESDAY WITH FREEZING RAIN AND SLEET EAST CENTRAL TONIGHT... .THE FIRST WINTER STORM OF THE SEASON WILL IMPACT WESTERN AND CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY. A WINTRY MIX OF FREEZING RAIN AND SLEET IS EXPECTED ACROSS THE JAMES RIVER VALLEY SUNDAY NIGHT...WITH A MIX OF RAIN AND SNOW MONDAY. OTHERWISE...ALL SNOW IS FORECAST WITH THIS STORM. THE HEAVIEST SNOW WILL FALL ACROSS CENTRAL NORTH DAKOTA WHERE 8 TO 12 INCHES IS FORECAST...FROM FORT YATES TO BISMARCK TO MINOT AND THE TURTLE MOUNTAINS. FARTHER WEST FIVE TO 8 INCHES OF SNOW IS EXPECTED...FROM HETTINGER THROUGH DICKINSON TO WATFORD CITY AND WILLISTON. FREEZING RAIN AND SLEET ACROSS THE JAMES RIVER VALLEY WILL MAKE TRAVEL HAZARDOUS TONIGHT. PRECIPITATION WILL TRANSIION TO A MIX OF RAIN AND SNOW MONDAY...THEN ALL SNOW BY MONDAY NIGHT. BETWEEN 2 AND 5 INCHES IS FORECAST. BLOWING SNOW WILL BECOME WIDESPREAD ACROSS THE WEST AND CENTRAL AS WINDS INCREASE MONDAY...GREATLY REDUCING VISIBILITIES AND CAUSING DRIFTING. THIS STORM WILL PRODUCE SIGNIFICANT IMPACTS TO TRAVEL AND COMMERCE. NDZ001>005-009>013-017>023-031>036-040>047-050-280530- /O.UPG.KBIS.WS.A.0002.161128T0600Z-161130T1200Z/ /O.NEW.KBIS.WS.W.0001.161128T0600Z-161201T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-MCINTOSH- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK... STEELE...TAPPEN...MARMARTH...MOTT...NEW ENGLAND...ELGIN... CARSON...NEW LEIPZIG...BOWMAN...HETTINGER...FORT YATES... SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON...GACKLE... WISHEK...ASHLEY 326 PM CST SUN NOV 27 2016 /226 PM MST SUN NOV 27 2016/ ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ WEDNESDAY. THIS WARNING REPLACES THE WINTER STORM WATCH. * TIMING...SUNDAY NIGHT THROUGH WEDNESDAY EVENING. * SNOWFALL...HEAVY SNOWFALL ACCUMULATIONS OF 8 TO 12 INCHES IS EXPECTED BY WEDNESDAY EVENING ACROSS THE AREA. * BLOWING SNOW...REDUCED VISIBILITY IN BLOWING SNOW MONDAY THROUGH WEDNESDAY. * IMPACTS...SIGNIFICANT IMPACTS TO TRAVEL AND COMMERCE. * MAIN IMPACT...HEAVY SNOW WILL MAKE TRAVEL DANGEROUS. * OTHER IMPACTS...BLOWING AND DRIFTING SNOW WILL CREATE DANGEROUS TRAVEL REDUCING VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NDZ025-037-048-051-280530- /O.UPG.KBIS.WS.A.0002.161128T0600Z-161130T1200Z/ /O.NEW.KBIS.WW.Y.0008.161128T0000Z-161201T0000Z/ FOSTER-STUTSMAN-LA MOURE-DICKEY- INCLUDING THE CITIES OF...CARRINGTON...JAMESTOWN...LAMOURE... EDGELEY...KULM...OAKES...ELLENDALE 326 PM CST SUN NOV 27 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING RAIN AND SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM CST WEDNESDAY. THIS ADVISORY REPLACES THE WINTER STORM WATCH. * TIMING...SUNDAY NIGHT THROUGH WEDNESDAY EVENING. * A MIX OF FREEZING RAIN...SLEET AND SNOW IS FORECAST SUNDAY NIGHT INTO EARLY MONDAY MORNING ACROSS THE JAMES RIVER VALLEY. * SNOWFALL...SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES BY WEDNESDAY * IMPACTS...HAZARDOUS TRAVEL. * MAIN IMPACT...FREEZING RAIN WILL CREATE HAZARDOUS DRIVING CONDITIONS TONIGHT AND EARLY MONDAY. * OTHER IMPACTS...SNOW WILL CAUSE HAZARDOUS TRAVEL LATE MONDAY THROUGH WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAA
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this winter storm watch went out at Nov 26, 5:38 PM MST, 2 hours 35 minutes earlier.
Area forecast discussion, Nov 26, 5:38 PM MST, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 638 PM CST Sat Nov 26 2016 .UPDATE... Issued at 630 PM CST Sat Nov 26 2016 Added a mention of patchy fog to the James River Valley late tonight into Sunday morning, otherwise, the forecast is unchanged for tonight. Looking ahead, uncertainty continues to decrease regarding the first potential winter storm to impact western and central North Dakota Sunday night into Wednesday. This is given converging solutions amongst the 12-18 UTC global deterministic and ensemble suites. Will evaluate the 21 UTC SREF and 00 UTC NAM/GFS, however, a Winter Storm Watch may be warranted at some point this evening. && .SHORT TERM...(This evening through Sunday) Issued at 226 PM CST Sat Nov 26 2016 A quiet and pleasant Saturday night and Sunday is expected. Temperatures tomorrow will be a little cooler than today, with increasing cloud cover and southeasterly winds. The big weather story arrives Sunday night... .LONG TERM...(Sunday night through Saturday) Issued at 226 PM CST Sat Nov 26 2016 A significant winter storm will impact North Dakota Sunday night through Wednesday. A deep West Coast trough will become negatively tilted and swing into the Northern Plains Sunday night. Cyclogenesis will maximize over the Dakotas and a deep surface low around 975 mb will likely remain centered over the eastern Dakotas for several days. A TROWAL will likely develop and wrap into central North Dakota Monday and Tuesday. As a result, a deformation band of snow is expected to set up somewhere across the western two-thirds of the State. This will likely lead to a prolonged period of precipitation across the area. At this time it appears temperatures will be warm enough initially for precipitation to start off as rain. As the low wraps in colder air over time and dynamic cooling takes hold, rain will transition to snow across much of western and central North Dakota. Before the boundary layer saturates a brief period of light freezing rain or sleet is possible across the James River Valley. Where the exact transition line sets up and when the transition takes place will depend on how far west or east the surface low tracks. Current indications are the transition zone will waffle back and forth across Jamestown. This would place portions of central North Dakota in the bullseye for the heaviest snowfall and keep portions of the James River Valley in a rain/snow mix. It is still too early to say exactly how much snow will accumulate at any given area, as model and ensemble runs continue to indicate a wide range of possibilities. What does appear more certain is a prolonged event across the Northern Plains with colder temperatures, strong winds and impacts to travel. The Trough is just coming on shore near Washington and Oregon, so tonight's model runs should provide more clues and increase confidence with better sampling across land. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 630 PM CST Sat Nov 26 2016 IFR fog may develop across the James River Valley late tonight into Sunday morning, impacting KJMS. Otherwise, VFR conditions are forecast across the remainder of western and central North Dakota tonight through Sunday afternoon. Looking ahead, confidence is increasing for a winter storm to potentially impact the area Sunday night through Wednesday. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AYD SHORT TERM...AJ LONG TERM...AJ AVIATION...AYD
Hazardous weather outlook, Nov 26, 5:29 PM MST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 629 PM CST SAT NOV 26 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-280030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 629 PM CST SAT NOV 26 2016 /529 PM MST SAT NOV 26 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WILL IMPACT THE NORTHERN PLAINS SUNDAY NIGHT THROUGH WEDNESDAY. AN EXTENDED PERIOD OF SNOW AND GUSTY WINDS IS POSSIBLE OVER WESTERN AND CENTRAL NORTH DAKOTA...BEGINNING LATE SUNDAY NIGHT AND CONTINUING THROUGH WEDNESDAY. THIS MAY RESULT IN IMPACTS TO TRAVEL AND COMMERCE. IT IS STILL UNCERTAIN AS TO HOW MUCH SNOW WILL FALL...BUT AT THIS TIME...IT APPEARS CENTRAL AND WESTERN NORTH DAKOTA COULD RECEIVE SOME HIGHER SNOW AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PJA
In the hours before
Special weather statement, Nov 26, 5:40 PM MST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 640 PM CST SAT NOV 26 2016 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270245- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...POWERS LAKE... LIGNITE...COLUMBUS...PORTAL...MOHALL...GLENBURN...SHERWOOD... BOTTINEAU...ROLLA...DUNSEITH...ROLETTE...SHELL VALLEY... ST. JOHN...WILLISTON...NEW TOWN...STANLEY...PARSHALL...MINOT... VELVA...TOWNER...DRAKE...RUGBY...WATFORD CITY...KILLDEER... HALLIDAY...BEULAH...HAZEN...CENTER...GARRISON...WASHBURN... UNDERWOOD...WILTON...TURTLE LAKE...MCCLUSKY...GOODRICH...HARVEY... FESSENDEN...CARRINGTON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...STEELE...TAPPEN...JAMESTOWN...MARMARTH...MOTT... NEW ENGLAND...ELGIN...CARSON...NEW LEIPZIG...BOWMAN...HETTINGER... FORT YATES...SELFRIDGE...SOLEN...LINTON...STRASBURG...NAPOLEON... GACKLE...LAMOURE...EDGELEY...KULM...WISHEK...ASHLEY...OAKES... ELLENDALE 640 PM CST SAT NOV 26 2016 /540 PM MST SAT NOV 26 2016/ ...SNOW LIKELY FOR WEST AND CENTRAL NORTH DAKOTA SUNDAY NIGHT THROUGH WEDNESDAY... SNOW WILL LIKELY IMPACT PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA BEGINNING SUNDAY NIGHT AND CONTINUING THROUGH WEDNESDAY. PRECIPIATION WILL START AS RAIN ACROSS SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON...THEN CHANGE TO SNOW SUNDAY NIGHT. SNOW WILL THEN EXPAND NORTH AND WEST TO PORTIONS OF WESTERN AND NORTH CENTRAL NORTH DAKOTA BY MONDAY. PERIODS OF ACCUMULATING SNOW AND GUSTY WINDS ARE POSSIBLE MONDAY INTO WEDNESDAY. THE CURRENT UNCERTAINTY INVOLVES WHEN THE RAIN WILL CHANGE TO SNOW AND HOW RAPID THE SNOW WILL ACCUMULATE. IT IS LIKELY INITIAL PRECIPITATION ACROSS THE JAMES RIVER VALLEY WILL FALL AS RAIN BEFORE CHANGING TO SNOW SUNDAY NIGHT. THEREFORE...THE BEST CHANCES FOR ACCUMULATING SNOW WILL BE ACROSS CENTRAL NORTH DAKOTA...WITH LIGHTER AMOUNTS FAR WEST AND FAR EAST. SNOWFALL AMOUNTS ARE STILL UNCERTAIN...BUT TRAVEL IMPACTS ARE BECOMING INCREASINGLY LIKELY. PJA
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 2:26 PM MST | Winter Storm Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 22 more | 68 hr |
| Nov 27, 2:26 PM MST | Winter Weather Advisory | BIS | Billings, Bowman, Dickey, Divide, Foster, Golden Valley and 5 more | 68 hr |
Nearby
Winter Storm Watches in North Dakota, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.